What shall I do with my medication? 

The past few months I have been up and down like a yoyo, worse than I have been since starting my meds over 5 years ago. 

When blips are happening I’m struggling before giving in and take between 75mg and 150mg of quetiapine in the morning for a while. I take 300mg every night religiously. I am used to the tieredness of taking 300mg every night, it feels normal now. But taking one in the morning really fucks up my day as I find it harder to function. 

Usually when I take the morning tab for a few days I level out, stop taking it, and am good and back to ‘normal.’ But lately it’s not been happening like that. The bad stuff keeps coming back?

I have a crazy busy life with my own business and my kids I can’t be doped off my face all day I don’t know what to do. 

I’m thinking of trying taking more at night and see if that helps? I really don’t want to go to the doctors as to be honest it would be really hard making time for that right now. But then could they give me something else to take along side the quetiapine for when I’m bad that maybe doesn’t knock me out as much?! 

Is the medication loosing its affect after being on it so long?

Just wondering what your all doing and if you have any ideas how to get me out of this hole?! 

The Secret Blog of a 30 Year Old

X X X X X 

Advertisements

48 comments

  1. I know for me, my doctor changed my meds after telling him I felt my body was getting used to the meds.. sometimes it’s good just to go and see him/her. I have to see a psychologist and a psychiatrist reguarly. But like everyone else has said, don’t change on your own until you speak to them.

    Liked by 1 person

      • I find that I too have to write everything down. In fact, my doctor recommend I start writing and suggest I blog. So I have only been at this for a few days, but find that it helps. Especially the anonymity helps, because I am not afraid to post the good and bad. Good luck. 🙂

        Mike

        Liked by 1 person

      • Sounds like you have a really good doctor. Blogging is such an emotional release I’m finding it helps too. I LOVE that my blog is a secret, I don’t talk about many issues in real life so letting it all out on here has been liberating, instead of suppressing everything all the time. Xxx good luck to u too 😃

        Liked by 1 person

  2. I believe that self care is just as important as taking care of your family, because if your not taken care of , who will take care of the family. You sound very motivated and I am inspired by the amount of pressure that you seem to have on your shoulders. 👌🏻

    Liked by 1 person

  3. I completely understand your dilemma as I too take quintiapene at night and whenever I’ve tried even a tiny dose during the day it made me feel sluggish. My Doctor has me taking an older anti anxiety med called Cloraz(s?)apate. It doesn’t sedate like serzquil or lorazepam but it seems to level me out on an as needed basis. Sometimes I go weeks without and other times I’m glad I have it. I’m in Canada so not sure what countries it’s available in. It seems uncommon because it’s older but worth looking into perhaps.

    Liked by 1 person

  4. Major kudos for being able to function through the day on Seroquel. 25-50 mg was enough to knock me out at bedtime and still feel sluggish the next day. 150 in the morning would crash me. That’s some knock-out shit.

    Liked by 1 person

    • Years ago I was on huge dose (600mg) so I’m really proud of myself for what I’m on now, it was working great for years. But now there’s no way I can up my dose to more than it is the tiredness is soul destroying I can’t stand it!! It seriously is knock out shit, some days I have no idea how I get through the day!! Xxx

      Like

  5. No ideas from me on medication. I only play a doctor on TV, not in real life.
    What is your business? Curious.
    I’m on hormones which are turning my world upside down. There’s a few side effects going on. I’ve been thinking of trying the medical marijuana treatment? I don’t smoke marijuana, but I hear a lot about the benefits of it. Good luck..have fun.

    Liked by 1 person

    • Lol do you now? Bless ya that must b bouncing you all over the place! It’s not legal over her (not that it makes any difference as I know tonnes of ppl that smoke it! I used to but that’s a secret). It’s worth giving a go, if you don’t like it you dont have to do it again. I wasn’t going to put on my page what I actually do but I’m pretty sure I can hide it in the comments. I have a beauty business I run from home. I’m really proud of it, as I’ve built it up the past 5 years and gained all my customers myself. Hence y I work days nights and weekends, it’s none stop!!! The past year it’s exploded I’m tickled pink about it. Also means I can arrange work around my kids school runs n sports days etc Xxx

      Like

  6. Over time your body does build a tolerance, pretty sure that’s with anything. I know it’s not what you would like to do but seeing the GP is the best option. If it’s a tolerance thing then there can be a change made, not so much dosage but to a different medication. I know you are strong and determined but don’t suffer to the point of undoing all the progress you’ve made. 🙂

    Liked by 1 person

  7. I could have written this, although I’m on a different medication. My moods have been zigzagging like crazy, the GP is pretty much out of options, but all she can refer me on for is counselling not psychiatry (I don’t meet the psychiatry criteria!), which is a long wait. I had to start taking my meds in the mornings too in January and its still challenging to do anything in the mornings.
    So, to summarise a long and waffly comment – much sympathy, no advice. Hope you get back heading upward though xx

    Liked by 1 person

    • Thank u so much for commenting! It’s so lovely to speak to someone who understands! GPs are a total waste of time, they’re general practitioners for reason!! They don’t know anything in depth. The wait is huge for counselling I really hope they fit u in soon. Xxx

      Liked by 1 person

  8. Hey there lovely, I have felt your pain having taken this med morning and night and with children/studying. Fortunately I was under a CMHT so I told them i couldn’t manage life like that… I am presuming you’re in the immediate release version? This has a shorter half life hence the 2 doses. You have a few options but first a couple of questions…

    1) Do you have a mental health primary care liaison team in your area? We do and they ‘gatekeep’ the CMHT’s. Often they have a nurse prescriber and/or psychiatrist. They must see you within 4 weeks of referral.

    2) Can your GP contact a psychiatrist for instructions to prescribe? In our area, they’re not allowed but I’ve heard in others they are.

    Either way a mental health nurse prescriber or psychiatrist must make the changes to meds. Please please don’t fiddle! I quit mine and landed in hospital several months later having felt much better for a while…

    Options:

    • There is an extended release quetiapine that can be taken once daily at night – best around 6pm is. This can reduce daytime sleepiness.

    • Other medications are available – e.g Valproate (depakote or epilim), lithium, lamotrigine, antidepressant WITH mood stabiliser – olanzapine + fluoxetine best combo (called Symbyax), Aripiprazole (mania), risperidone, Olanzapine (also sedating though), carbamazepine. There are others but more uncommon and specialised… the above meds are prescribed according to type of bipolar, current episode type or for maintenance treatment.

    I’m not giving medication advice because I’m not a prescriber yet, I just have bipolar too, am mental health nurse with meds management books and psychopharmacology training. Just for you to do a bit of research on them 🙂

    The above meds suggestions were taken from the maudsley prescribing guidelines that psychs use. You may find the NICE guidelines informative too. Def worth a look.

    Good luck and remember, your body, your choice but please seek medical advice!

    Liked by 1 person

      • Thank you 🙂 how did you get on in the end? Have they taken you off of the ‘Q’ pill?

        Do you still get highs? Out of interest? I used to until, after a stint in a psych ward (2014). After discharge I rapid cycled for 6 months until a month long Hypomania in June 2015.

        Now all I get is depressive episodes 😦

        Xx

        Liked by 1 person

      • Sorry it took me so long to reply, your comment must of slipped through as I found it in my pending box!!! I get a tonne of comments so it’s quite hard to keep up. Funnily enough I’m doing really well now, pretty soon after I wrote that post I started levelling out! When I was younger I was an equal amount of high and low, since the meds’ I VERY rarely get as low and am more high. Most of the time I’m pleasantly chipper, chatty and excitable lol I’m so sorry to hear you mainly have the down side that must be awful. I feel very lucky that 9 times out of 10 I’m like a beacon of bipolar light 😂 I think I have a med review soon and I am contemplating trying something different, as your far more knowledgeable than I on this topic, if I did change would it potentially help with my weight? Xxxx

        Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s